Free Access To Email Exclusive ContentGet notified and be the first to know when new & hot content drops
HomeParacetamol

Paracetamol

Download the Pottageofhealth App!

Continue reading in the app and explore more content from our exceptional editors.

Available on Google Play Available on App Store

Paracetamol is an analgesic drug used to treat mild to moderate pain and to reduce fever. It is used for headaches, toothaches, backaches, period pain or dysmenorrhea, migraine, and pain due to cold or flu. 

Paracetamol works by targeting the hypothalamus in the brain to reduce pain symptoms and fever. The hypothalamus plays a major role in the nervous and endocrine systems. This medication works to inhibit pain impulses and the synthesis of prostaglandin, lipids that assist the healing of the body when there’s an injury, but when produced excessively, it also leads to chronic pain and inflammation. 

Paracetamol doesn’t treat the cause of your pain; it just eases the feeling of pain. It is administered by mouth as suppositories or by intravenous infusion. 

The effect of this drug can be felt after about 30 minutes of administration, and it usually lasts for about 4 to 6 hours, after which you may need another dose, or the pain will return. 

Paracetamol comes in liquids, tablets, capsules, soluble powders, and suppositories. It is made by many different companies like Calpol, Panadol, and Disprol and is often combined with other medications. They are sold over the counter in pharmacies and supermarkets.

Side Effects

Paracetamol usually doesn’t have side effects when taken in recommended doses. However, some possible side effects include diarrhoea, constipation, nausea, vomiting, indigestion and abdominal pain

An overdose can cause liver damage, seizure, abdominal pain, nausea, vomiting, coma, and death. 

Follow the doctor’s prescription when taking paracetamol, and if you notice side effects or symptoms of overdose, stop taking the drug and consult a doctor. 

Ingredients in Paracetamol

The active substance in this medication is paracetamol or acetaminophen. Each tablet contains 500mg of these ingredients. The other substances in this medication are povidone, maise starch, soluble starch, purified talc, and stearic acid.

Precautions

  • Always follow the exact prescription of your doctor or pharmacist. 
  • Read the instructions on the medication before taking it. 
  • Do not take more than the recommended doses. 
  • Leave at least 4 hours between doses; it can be taken every 4 to 6 hours. 
  • Do not take the drug for more than 3 days.
  • Do not take more than 4 doses within 24 hours.
  • Do not increase doses without consulting your doctor. 
  • Swallow tablets or capsules whole with water. 
  • If symptoms persist after 3 days of taking paracetamol, contact your healthcare professional
Previous article
Next article

Related Terms

Humira

Humira is a drug used to reduce the effect of substances that can cause inflammation, so they are used to treat many inflammatory conditions...

Estradiol

Estradiol is an estrogenic steroid medication. It is the most potent form of estrogen in the body. The drug treats menopausal symptoms such as...

Narcolepsy

Narcolepsy is a condition that affects the brain and nervous system; it makes it difficult to control waking and sleeping. People with this disorder...

Connect with us

23,950FansLike
2,083FollowersFollow

Recommended